Illinois, 2005

Damaging Wind in Illinois, August 11, 2005

August 11, 2005 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 11, 3:26 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 11, 3:26 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
0426 AM CDT THU AUG 11 2005

.DISCUSSION...
IT HAS BEEN ONE OF THOSE NIGHTS.  COMMUNICATIONS PROBLEMS THAT BEGAN
LATE LAST NIGHT HAVE CONTINUED THROUGH EARLY THIS MORNING...
BUT IT LOOKS LIKE WERE FINALLY ABLE TO COMMUNICATE WITH THE OUTSIDE
WORLD AGAIN... JUST IN TIME TO SEND THE FORECAST OUT.  OUR APOLOGIES
FOR THE SLIGHTLY DELAYED PRODUCTS.

SFC FRONT REMAINS NEARLY STATIONARY ACROSS THE CWA... WITH RAGGED
LOOKING MCS MOVING ACROSS EASTERN IOWA NORTH OF THE FRONT IN AN AREA
OF STRONGER LOW LEVEL WAA.  MAIN CHALLENGES WILL BE DEALING WITH MCS
OR ITS REMNANTS ACROSS THE NORTHERN PART OF THE CWA THIS MORNING...
AS WELL AS CONTINUED PRECIP CHANCES TODAY THROUGH THE WEEK AS
FRONTAL BOUNDARIES REMAIN IN THE VICINITY.

SHORT TERM...TODAY THROUGH SATURDAY...
QUASI-STATIONARY FRONT REMAINS DRAPED ACROSS CENTRAL ILLINOIS...
INTO NORTHERN MISSOURI AND KANSAS THIS MORNING.  A SHORTWAVE TROF
OVER WESTERN NEBRASKA WILL CONTINUE TO MOVE EAST IN PROGRESSIVE
ZONAL FLOW TODAY.  THIS SHORTWAVE WILL INDUCE A WEAK SFC REFLECTION
ALONG THE FRONT IN WESTERN IOWA... WHICH WILL THEN MOVE
NORTHEASTWARD INTO SOUTHERN WISCONSIN OVERNIGHT.  AS A RESULT...
QS-FRONT WILL LIFT NORTHWARD SLOWLY TODAY AS A WARM FRONT... THEN
RETURNING ON FRIDAY AS A WEAK COLD FRONT.

IT CONTINUES TO LOOK LIKE THE BEST PRECIP CHANCES... AND HIGHEST
QPF... WILL REMAIN NORTH OF THE CWA IN NORTHEASTERN IA/SOUTHWESTERN
WI WHERE LLJ WILL REMAIN STRONGEST ACROSS THE WARM FRONT... AND
RESULTANT LOW LEVEL WARM AIR/THETA-E ADVECTION WILL ALSO BE
MAXIMIZED.

ANY MCS ACTIVITY THAT DEVELOPS IN THAT AREA TODAY AND INTO TONIGHT
WILL BE RATHER CLOSE TO THE NORTHERN COUNTIES... THUS WILL GO WITH
HIGHER POPS FOR THE NORTHERN COUNTIES.

BY FRIDAY... BOUNDARY SINKS BACK DOWN AS A WEAK COLD FRONT AND
STALLS OUT... ONCE AGAIN BRINGING THE CHANCE OF PRECIP TO THE AREA
THROUGH SATURDAY.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
SUNDAY COULD BRING A BRIEF RESPITE TO THE NORTHERN COUNTIES... AS
SFC FRONT SINKS INTO SOUTHERN ILLINOIS... AND HIGH PRESSURE BUILDS
ACROSS THE UPPER MIDWEST.  HOWEVER... AS TROUGHING DIGS INTO THE
NORTHERN ROCKIES... ANOTHER EJECTING SHORTWAVE OVER THE PLAINS
DEVELOPS ANOTHER WAVE ALONG THE FRONT WHICH THEN MOVES NORTH AND
EAST... ONCE AGAIN BRINGING THE CHANCE OF PRECIP TO THE AREA MONDAY
INTO EARLY TUESDAY... BEFORE HIGH PRESSURE ONCE AGAIN BUILDS ACROSS
THE UPPER MIDWEST AND GREAT LAKES.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

HARDIMAN
Hazardous weather outlook, Aug 11, 4:27 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
527 AM CDT THU AUG 11 2005

ILZ027>031-036>038-041>046-121100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
527 AM CDT THU AUG 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT FROM CENTRAL ILLINOIS INTO NORTHERN
ILLINOIS TODAY AND STALL OUT. SCATTERED THUNDERSTORMS ARE POSSIBLE
IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF THE
FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT
CHANCE STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING.
DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL ARE THE PRIMARY THREATS
WITH THE STORMS...THOUGH LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER
THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE
MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO
THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...
PRIMARILY BETWEEN 2 PM AND 6 PM.

ILZ040-047>057-061>063-066>068-071>073-121100-
SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
527 AM CDT THU AUG 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT FROM CENTRAL ILLINOIS INTO NORTHERN
ILLINOIS TODAY AND STALL OUT. A FEW THUNDERSTORMS ARE POSSIBLE IN
THE WARM AND HUMID AIRMASS TO THE SOUTH OF THE FRONT...ESPECIALLY
THIS AFTERNOON AND EVENING. ANY STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER
THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE
MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO
THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

BAK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
August 11, 4:45 AM CST
Where
Knox County, Galesburg
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.950, -90.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469195.